MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: collamer® ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.Device evaluation: returned product evaluation found no lens returned in box.Work order search: no similar claim type was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a cq2015, +20.5 diopter, collamer three piece intraocular lens ripped during the loading process because of the injector.The reporter stated that they discarded the lens and returned the empty box to the manufacturer.There was no patient contact.The nanopoint injector was used.
 
Additional Manufacturer Narrative
Device evaluation: a stuck or ripped iol may be caused by neglecting ovd application or by not applying ovd in a sufficient amount.The nanapoint cartridges are not coated and the gliding property is from the material itself.The added gms is emigrating to the surface of the inner lumen of the cartridge and ensures the gliding through the tip.It is highly requested that the end user is adding ovd in a sufficient amount.Another root cause might be the loading process.The end user may notice the same appearance as reported in this complaint in cases of pinched haptic or optic.(b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6642443
Report Number2023826-2017-00969
Device Sequence Number11008267
Product Code HQL
UDI-Device Identifier00841542101998
UDI-Public00841542101998
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1